Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 389, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 15, 2007, 7:34 PM CDT for Brewster County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 7:34 PM CDT (00:34 UTC)
- Expired
- Jun 15, 2007, 8:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2212 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 160036
SVRMAF
TXC043-160130-
/O.NEW.KMAF.SV.W.0389.070616T0034Z-070616T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
734 PM CDT FRI JUN 15 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 830 PM CDT
* AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED 8
MILES SOUTHEAST OF PANTHER JUNCTION...MOVING SOUTH AT 5 MPH.
ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR PANTHER JUNCTION...
MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SOUTHERN BREWSTER COUNTY...
PANTHER JUNCTION...
STATE HIGHWAY 118...
U.S. HIGHWAY 385...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.
LAT...LON 2924 10292 2920 10299 2912 10305 2900 10316
2902 10330 2936 10331 2933 10289
$$2 follow-up statements
000
WWUS54 KMAF 160103
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 PM CDT FRI JUN 15 2007
TXC043-160130-
/O.CON.KMAF.SV.W.0389.000000T0000Z-070616T0130Z/
BREWSTER TX-
803 PM CDT FRI JUN 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTH CENTRAL BREWSTER COUNTY...
AT 758 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 70 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED 13
MILES SOUTHEAST OF PANTHER JUNCTION...MOVING SOUTHEAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...SOUTH
CENTRAL BREWSTER COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.
LAT...LON 2924 10292 2920 10299 2912 10305 2900 10316
2902 10330 2936 10331 2933 10289
$$000
WWUS54 KMAF 160133
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
832 PM CDT FRI JUN 15 2007
TXC043-160142-
/O.EXP.KMAF.SV.W.0389.000000T0000Z-070616T0130Z/
BREWSTER TX-
832 PM CDT FRI JUN 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BREWSTER COUNTY
EXPIRES AT 830 PM CDT...
AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
SATURDAY MORNING FOR SOUTHWESTERN TEXAS.
LAT...LON 2924 10292 2920 10299 2912 10305 2900 10316
2902 10330 2936 10331 2933 10289
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:14 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 15, 7:14 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 714 PM CDT FRI JUN 15 2007 .UPDATE... HAVE UPDATED GRIDS TO ACCOUNT FOR NEW SEVERE THUNDERSTORM WATCH 398 ACROSS MUCH OF WEST TEXAS. HAVE RAISED POPS A LITTLE AND UPDATED THE WEATHER GRID TO ADD SEVERE MENTION IN THE GRIDS. GRAPHIC AND TEXT PRODUCTS TO FOLLOW SHORTLY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 66 83 65 86 / 40 40 30 20 CARLSBAD NM 67 92 66 94 / 20 20 20 10 DRYDEN TX 71 91 69 93 / 40 20 30 20 FORT STOCKTON TX 69 90 68 93 / 40 20 20 20 GUADALUPE PASS TX 64 88 63 91 / 20 30 20 10 HOBBS NM 66 90 65 91 / 30 20 20 20 MARFA TX 59 85 58 87 / 40 30 20 10 MIDLAND INTL AIRPORT TX 65 85 66 88 / 40 30 20 20 ODESSA TX 65 86 66 89 / 40 30 20 20 WINK TX 70 93 70 96 / 30 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 74/06
Hazardous weather outlook, Jun 15, 1:37 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT FRI JUN 15 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 137 PM CDT FRI JUN 15 2007 /1237 PM MDT FRI JUN 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN PERMIAN BASIN...STOCKTON PLATEAU...BIG BEND...AND TRANS PECOS REGIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH THE WEEKEND ACROSS MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING... ESPECIALLY ALONG THE PECOS RIVER. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 15, 3:30 PM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 PM CDT FRI JUN 15 2007 TXZ074-081-152130- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 330 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF ALPINE AT 330 PM CDT...MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 15, 4:23 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 PM CDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL ALPINE 30.36N 103.67W
06/15/2007 E0.75 INCH BREWSTER TX PUBLIC
0412 PM HAIL ALPINE 30.36N 103.67W
06/15/2007 E0.75 INCH BREWSTER TX LAW ENFORCEMENT
REPORTED BY ALPINE POLICE DEPARTMENT.
&&
EPLATTSpecial weather statement, Jun 15, 4:27 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 427 PM CDT FRI JUN 15 2007 TXZ075-082-152230- PECOS-TERRELL- 427 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL TERRELL AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY AT 427 PM CDT...MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 15, 6:14 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 614 PM CDT FRI JUN 15 2007 TXZ074-160015- DAVIS/APACHE MOUNTAINS AREA- 614 PM CDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF MCDONALD OBSERVATORY AT 614 PM CDT...MOVING SOUTHEAST AT 10 MPH. THIS STORM COULD BECOME SEVERE. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 60 min |
| Jun 15, 8:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 61 min |
| Jun 15, 9:06 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Jun 15, 9:21 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 54 min |
| Jun 15, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 35 min |
| Jun 15, 11:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 33 min |
| Jun 16, 1:55 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
| Jun 16, 3:20 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.